Conference Theme: "Promoting Culturally Sustaining and De-Colonized Environmental Education"
Format: 2-day in-person conference
Date: October 06th & 07th 2022
Location: Northwest Park, 145 Lang Rd., Windsor, CT
CONFERENCE REGISTRATION & ABSTRACT SUBMISSION ARE NOW OPEN!
Please complete the registration form to register to the conference and submit an abstract for a talk or poster presentation at the event
Registration includes access to the learning and networking events throughout the chosen day(s), including the main speakers' sessions, talk presentations from participants, poster sessions, and workshops. Boxed lunch, snacks, and refreshments will be provided.
As a registered participant, you will also have the opportunity to present your work as a talk or a poster during the conference. Talk presentations will be allocated a 10-12min slot in one of the simultaneous sessions on either day of the conference. Due to limited spots for talk presentations, spots will stay open until filled, so early registrations will be given priority. Posters can be displayed for both days of the conference (unless the participant chooses otherwise).
REGISTER FOLLOWING THIS LINK
2022 COEEA Annual Conference
Darlene Kascak is the Education Director at The Institute for American Indian Studies, a Traditional Native American Storyteller for the Schaghticoke Tribal Nation, and a member of the Schaghticoke Women’s Council. Darlene’s experience as an educator, tour guide, museum assistant and Traditional Native American Storyteller has taught her the importance of educating both young and old about the many misconceptions and stereotypes about her ancestors. Her teaching style from a Native American’s point of view allows children and adults the opportunity to have a new understanding of Connecticut’s Indigenous Peoples lives both in the past and in the present.
Susan Scherf is an Educator at The Institute for American Indian Studies, expert in ecology, a former bird bander on Nantucket, and a former wildlife rehabilitator at Frost Valley YMCA. Susan attributes her knowledge and passion for the natural world to her peers and hands-on learning experiences. Often found with a field guide in her back pocket, Susan inspires others to create a connection to each other and their environment and to understand the role it plays in their lives.
"Authentic Community Engagement in Environmental Education"
President and CEO
A native of Bridgeport, Christina has lived in many places and harbors a strong passion for community development and improving the quality of life for her hometown residents. Her career has been diverse and inspiring, culminating in her opening up Groundwork Bridgeport, a local chapter of Groundwork USA. Christina believes that real change can only be achieved in partnership with the people who make up a community and the youth who will shape its future. One such project is Groundwork’s Youth Service-Learning Program, which is designed to combine classroom learning with hands-on activities in landscaping and tree planting to inspire future environmental stewards
Founder and Executive Director
Keney Park Sustainability Project
Herb Virgo is an active member of many communities across CT. Herb was the recipient of the 2021 COEEA Excellence in Environmental Stewardship Award, and is a certified Forest Practitioner and Tree Warden. Herb’s commitment to his community and nature stretches far and wide. Since creating KPSP, Keney Park has seen new life breathed into it through trail revitalization, outreach efforts, and community partnerships, a result of Herb’s strong history of community involvement work. Herb has experience working with people of all ages that come from diverse, but often underserved, communities to help build connections to nature
Vania Galicia-Bacilio is a 24-year-old UnDACAmented immigrant who has lived in Willimantic since she was three years old. She first began organizing when she was 16 years old through GROW Windham as part of the Windham Youth Core, which encouraged her to become more involved in the immigrants’ rights movement.
After graduation in 2020, she moved into the role of Community Farmer at Grow Windham, which she has embraced through to today. Vania works with local youth and community members to build food system resilience. Teaching others how to grow their own food and community is at the core of her work. This is paired with her continued advocacy for creating a just food system
COEEA has always been able to keep our programs free and our conferences affordable due to our funders and sponsors.
If you are interested in supporting COEEA's work in promoting advancements in environmental literacy for all residents of Connecticut, please consider becoming a sponsor today and contact us at firstname.lastname@example.org!
Your sponsorship will help COEEA keep:
Supporting Green LEAF schools across the state to achieve every day environmental improvements in their school grounds and with their students
Offering network opportunities and free training and resources to students and environmental education professionals
Providing funds through Mini-Grants to locally relevant, meaningful, experiential learning projects that advance diversity, equity, inclusion and social justice in environmental education initiatives aligned with the goals of the Connecticut's Environmental Literacy Plan
Recognizing the hard work and dedication of deserving environmental educators and organizations with our Awards
Organizing our affordable Annual Conference, a great opportunity for anyone interested in environmental education to attend workshops, learn from and be inspired by environmental education leaders, listen and share experiences and projects with like-minded, motivated professionals
DAY 01 - THURSDAY, OCTOBER 06TH
Growing Forest-Literate Communities: A Project Learning Tree Workshop (3h): 3:00 to 6:00pm
Ropes of Ecology (3h): 3:00 to 6:00pm
Project WILD Sampler (2h): 3:00 to 5:00pm
One Long Island Sound, Many People (1.5h): 4:30 to 6:00pm
Bringing the Outside In (1.5h): 4:30 to 6:00pm
DAY 02 - FRIDAY, OCTOBER 07TH
Project WET - Climate Phenomena (3h): 10:30am to 1:30pm
Creative Worlds: Adventurous nature story building programs (2h): 10:30am to 12:30pm
This is the Warrior Way - We share what we know to save the day (1h): 10:30 to 11:30am
Nature’s Engineers- Exploring Biomimicry and Design in the Natural World (1h): 10:30 to 11:30am
Harnessing the Wind (1.5h): 12:00 to 1:30pm
FOR MORE INFORMATION ABOUT EACH WORKSHOP, PLEASE VISIT THE WORKSHOP PAGE.
You can still help!
If you enjoy learning, listening, and sharing experiences with EE friends and colleagues in our Annual Conference and want to join us to make our annual event better, more engaging, and more inclusive, please contact us at email@example.com. Your help would be greatly appreciated in:
Planning & implementing the logistics for the event
Inviting & evaluating proposals for workshops and presentations
Advertising & promoting the conference
Collaborating & having fun with like-minded professionals